Alert archive / California / Wind Advisories in 2019

Wind Advisory 34, NWS Phoenix, AZ

October 28, 2019La Paz County, Yuma County, Arizona; Imperial County, Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this wind advisory at Oct 28, 2019, 2:12 PM MST for La Paz County, Yuma County, Arizona; Imperial County, Riverside County, San Bernardino County, California. It took effect at Oct 29, 2019, 11:00 PM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2019, 2:12 PM MST (21:12 UTC)
In effect from
Oct 29, 2019, 11:00 PM MST
Expired
Oct 30, 2019, 2:00 PM MST
In force
15 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The Yuma radar (KYUX), 132 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 9.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Prvg Ground, AZ at 12:00Z on 2019-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Prvg Ground, AZ at 12:00Z on 2019-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -156 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3719 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-156 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

214 
WWUS75 KPSR 282112
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
212 PM MST Mon Oct 28 2019

AZZ530-532-CAZ560-561-564-565-568>570-291200-
/O.NEW.KPSR.WI.Y.0034.191030T0600Z-191031T0000Z/
Parker Valley-Yuma-Joshua Tree NP West-Joshua Tree NP East-
Chuckwalla Mountains-Imperial County Southeast-Chiriaco Summit-
Palo Verde Valley-Chuckwalla Valley-
Including the cities of Parker, Ehrenberg, Yuma, 
Fortuna Foothills, Cottonwood Visitor, Lost Horse-Keys Village, 
Imperial Hot Mineral Springs, Winterhaven, Chiriaco Summit, 
Martinez Lake, Blythe, Palo Verde, Ripley, and Midland
212 PM MST Mon Oct 28 2019 /212 PM PDT Mon Oct 28 2019/

...WIND ADVISORY IN EFFECT FROM 11 PM MST /11 PM PDT/ TUESDAY TO
5 PM MST /5 PM PDT/ WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Arizona, Parker Valley and Yuma. In California, 
  Western portion of Joshua Tree National Park, Eastern portion 
  of Joshua Tree National Park, Chuckwalla Mountains, 
  Southeastern Imperial County, Chiriaco Summit, Palo Verde 
  Valley and Chuckwalla Valley.

* WHEN...From 11 PM MST /11 PM PDT/ Tuesday to 5 PM MST /5 PM 
  PDT/ Wednesday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

AZZ563-291200-
/O.NEW.KPSR.FZ.A.0003.191030T0600Z-191030T1600Z/
Southeast Gila County-
212 PM MST Mon Oct 28 2019

...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

* WHAT...Temperatures as low as 20 possible.

* WHERE...Southeast Gila County.

* WHEN...From Tuesday evening through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ562-291200-
/O.NEW.KPSR.FZ.A.0004.191031T0600Z-191031T1600Z/
Globe/Miami-
Including the cities of Globe and Miami
212 PM MST Mon Oct 28 2019

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY EVENING THROUGH 
THURSDAY MORNING...

* WHAT...Temperatures as low as 29 possible.

* WHERE...Globe/Miami.

* WHEN...From Wednesday evening through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
5 follow-up statements
461 
WWUS75 KPSR 290820
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
120 AM MST Tue Oct 29 2019

AZZ563-292245-
/O.UPG.KPSR.FZ.A.0003.191030T0600Z-191030T1600Z/
/O.NEW.KPSR.FZ.W.0003.191030T0600Z-191030T1600Z/
Southeast Gila County-
120 AM MST Tue Oct 29 2019

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST
WEDNESDAY...

* WHAT...Temperatures as low as 19 expected.

* WHERE...Southeast Gila County.

* WHEN...From 11 PM this evening to 9 AM MST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ562-292245-
/O.UPG.KPSR.FZ.A.0004.191031T0600Z-191031T1600Z/
/O.NEW.KPSR.FZ.W.0004.191031T0600Z-191031T1600Z/
Globe/Miami-
Including the cities of Globe and Miami
120 AM MST Tue Oct 29 2019

...FREEZE WARNING IN EFFECT FROM 11 PM WEDNESDAY TO 9 AM MST
THURSDAY...

* WHAT...Temperatures as low as 29 expected.

* WHERE...Globe/Miami.

* WHEN...From 11 PM Wednesday to 9 AM MST Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ530-532-CAZ560-561-564-565-568>570-292245-
/O.EXT.KPSR.WI.Y.0034.191030T0600Z-191030T2100Z/
Parker Valley-Yuma-Joshua Tree NP West-Joshua Tree NP East-
Chuckwalla Mountains-Imperial County Southeast-Chiriaco Summit-
Palo Verde Valley-Chuckwalla Valley-
Including the cities of Parker, Ehrenberg, Yuma, 
Fortuna Foothills, Cottonwood Visitor, Lost Horse-Keys Village, 
Imperial Hot Mineral Springs, Winterhaven, Chiriaco Summit, 
Martinez Lake, Blythe, Palo Verde, Ripley, and Midland
120 AM MST Tue Oct 29 2019 /120 AM PDT Tue Oct 29 2019/

...WIND ADVISORY NOW IN EFFECT FROM 11 PM MST /11 PM PDT/ THIS
EVENING TO 2 PM MST /2 PM PDT/ WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Arizona, Parker Valley and Yuma. In California, 
  Palo Verde Valley, Chiriaco Summit, Eastern portion of Joshua 
  Tree National Park, Western portion of Joshua Tree National 
  Park, Chuckwalla Valley, Southeastern Imperial County and 
  Chuckwalla Mountains.

* WHEN...From 11 PM MST/PDT this evening to 2 PM MST/PDT 
  Wednesday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
389 
WWUS75 KPSR 292116
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
216 PM MST Tue Oct 29 2019

AZZ563-301200-
/O.CON.KPSR.FZ.W.0003.191030T0600Z-191030T1600Z/
Southeast Gila County-
216 PM MST Tue Oct 29 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM MST WEDNESDAY...

* WHAT...Temperatures as low as 21 expected.

* WHERE...Southeast Gila County.

* WHEN...From 11 PM this evening to 9 AM MST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ562-301200-
/O.CON.KPSR.FZ.W.0004.191031T0600Z-191031T1600Z/
Globe/Miami-
Including the cities of Globe and Miami
216 PM MST Tue Oct 29 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM WEDNESDAY TO 9 AM
MST THURSDAY...

* WHAT...Temperatures as low as 29 expected.

* WHERE...Globe/Miami.

* WHEN...From 11 PM Wednesday to 9 AM MST Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ530-532-CAZ560-561-564-565-568>570-301200-
/O.CON.KPSR.WI.Y.0034.191030T0600Z-191030T2100Z/
Parker Valley-Yuma-Joshua Tree NP West-Joshua Tree NP East-
Chuckwalla Mountains-Imperial County Southeast-Chiriaco Summit-
Palo Verde Valley-Chuckwalla Valley-
Including the cities of Parker, Ehrenberg, Yuma, 
Fortuna Foothills, Cottonwood Visitor, Lost Horse-Keys Village, 
Imperial Hot Mineral Springs, Winterhaven, Chiriaco Summit, 
Martinez Lake, Blythe, Palo Verde, Ripley, and Midland
216 PM MST Tue Oct 29 2019 /216 PM PDT Tue Oct 29 2019/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM MST /11 PM PDT/
THIS EVENING TO 2 PM MST /2 PM PDT/ WEDNESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Arizona, Parker Valley and Yuma. In California, 
  Palo Verde Valley, Chiriaco Summit, Eastern portion of Joshua 
  Tree National Park, Western portion of Joshua Tree National 
  Park, Chuckwalla Valley, Southeastern Imperial County and 
  Chuckwalla Mountains.

* WHEN...From 11 PM MST /11 PM PDT/ this evening to 2 PM MST /2 
  PM PDT/ Wednesday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
458 
WWUS75 KPSR 300407
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
907 PM MST Tue Oct 29 2019

AZZ562-301230-
/O.EXA.KPSR.FZ.W.0003.191030T0600Z-191030T1600Z/
/O.CON.KPSR.FZ.W.0004.191031T0600Z-191031T1600Z/
Globe/Miami-
Including the cities of Globe and Miami
907 PM MST Tue Oct 29 2019

...FREEZE WARNING IN EFFECT UNTIL 9 AM MST WEDNESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM WEDNESDAY TO 9 AM
MST THURSDAY...

* WHAT...Temperatures as low as 28 degrees expected.

* WHERE...Cities of Globe and Miami.

* WHEN...Until 9 AM Wednesday and then again from 11 PM Wednesday
  to 9 AM MST Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ563-301230-
/O.CON.KPSR.FZ.W.0003.191030T0600Z-191030T1600Z/
Southeast Gila County-
907 PM MST Tue Oct 29 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY...

* WHAT...Temperatures as low as 20 degrees expected.

* WHERE...Southeast Gila County.

* WHEN...From 11 PM this evening to 9 AM MST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ530-532-CAZ560-561-564-565-568>570-301230-
/O.CON.KPSR.WI.Y.0034.191030T0600Z-191030T2100Z/
Parker Valley-Yuma-Joshua Tree NP West-Joshua Tree NP East-
Chuckwalla Mountains-Imperial County Southeast-Chiriaco Summit-
Palo Verde Valley-Chuckwalla Valley-
Including the cities of Parker, Ehrenberg, Yuma, 
Fortuna Foothills, Cottonwood Visitor, Lost Horse-Keys Village, 
Imperial Hot Mineral Springs, Winterhaven, Chiriaco Summit, 
Martinez Lake, Blythe, Palo Verde, Ripley, and Midland
907 PM MST Tue Oct 29 2019 /907 PM PDT Tue Oct 29 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST /2 PM PDT/
WEDNESDAY...

* WHAT...North winds around 30 mph with gusts up to 50 mph.

* WHERE...In Arizona, Parker Valley and Yuma. In California, Palo
  Verde Valley, Chiriaco Summit, Joshua Tree National Park, 
  Chuckwalla Valley, Southeastern Imperial County and Chuckwalla 
  Mountains.

* WHEN...From 11 PM MST /11 PM PDT/ this evening to 2 PM MST /2 
  PM PDT/ Wednesday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
579 
WWUS75 KPSR 301012
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
312 AM MST Wed Oct 30 2019

CAZ560-302300-
/O.EXA.KPSR.FZ.W.0004.191031T0600Z-191031T1600Z/
/O.CON.KPSR.WI.Y.0034.000000T0000Z-191030T2100Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
312 AM PDT Wed Oct 30 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
THURSDAY...

* WHAT...For the Freeze Warning, temperatures as low as 26 
  expected. For the Wind Advisory, north winds 25 to 35 mph with 
  gusts up to 55 mph.

* WHERE...Western portion of Joshua Tree National Park.

* WHEN...For the Freeze Warning, from 11 PM this evening to 9 AM 
  PDT Thursday. For the Wind Advisory, until 2 PM PDT this 
  afternoon.

* IMPACTS...Difficult driving conditions, especially for larger
  vehicles traveling along roads with crosswinds. Light, unsecured
  objects may become airborne. Freezing temperatures will kill
  sensitive vegetation, harm pets left outdoors and potentially
  damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ560-302300-
/O.EXA.KPSR.FZ.W.0004.191031T0600Z-191031T1600Z/
San Carlos-
Including the city of San Carlos
312 AM MST Wed Oct 30 2019

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST
THURSDAY...

* WHAT...Temperatures as low as 29 expected.

* WHERE...San Carlos.

* WHEN...From 11 PM this evening to 9 AM MST Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ562-302300-
/O.CON.KPSR.FZ.W.0003.000000T0000Z-191030T1600Z/
/O.CON.KPSR.FZ.W.0004.191031T0600Z-191031T1600Z/
Globe/Miami-
Including the cities of Globe and Miami
312 AM MST Wed Oct 30 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM MST THURSDAY...

* WHAT...For the first Freeze Warning, temperatures as low as 
  31. For the second Freeze Warning, temperatures as low as 28 
  expected.

* WHERE...Globe/Miami.

* WHEN...For the first Freeze Warning, until 9 AM MST this 
  morning. For the second Freeze Warning, from 11 PM this 
  evening to 9 AM MST Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ563-301600-
/O.CON.KPSR.FZ.W.0003.000000T0000Z-191030T1600Z/
Southeast Gila County-
312 AM MST Wed Oct 30 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

* WHAT...Temperatures as low as 20.

* WHERE...Southeast Gila County.

* WHEN...Until 9 AM MST this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ530-532-CAZ561-564-565-568>570-302100-
/O.CON.KPSR.WI.Y.0034.000000T0000Z-191030T2100Z/
Parker Valley-Yuma-Joshua Tree NP East-Chuckwalla Mountains-
Imperial County Southeast-Chiriaco Summit-Palo Verde Valley-
Chuckwalla Valley-
Including the cities of Parker, Ehrenberg, Yuma, 
Fortuna Foothills, Imperial Hot Mineral Springs, Winterhaven, 
Chiriaco Summit, Martinez Lake, Blythe, Palo Verde, Ripley, 
and Midland
312 AM MST Wed Oct 30 2019 /312 AM PDT Wed Oct 30 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST /2 PM PDT/ THIS
AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...In Arizona, Parker Valley and Yuma. In California, 
  Palo Verde Valley, Chiriaco Summit, Chuckwalla Valley, Eastern 
  portion of Joshua Tree National Park, Southeastern Imperial 
  County and Chuckwalla Mountains.

* WHEN...Until 2 PM MST /2 PM PDT/ this afternoon.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
008 
WWUS75 KPSR 302057
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
157 PM MST Wed Oct 30 2019

CAZ560-310900-
/O.EXP.KPSR.WI.Y.0034.000000T0000Z-191030T2100Z/
/O.CON.KPSR.FZ.W.0004.191031T0600Z-191031T1600Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
157 PM PDT Wed Oct 30 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PDT THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

* WHAT...Temperatures as low as 26 expected.

* WHERE...Western portion of Joshua Tree National Park.

* WHEN...For the Freeze Warning, from 11 PM this evening to 9 AM 
  PDT Thursday. For the Wind Advisory, until 2 PM PDT this 
  afternoon.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ530-532-CAZ561-564-565-568>570-302200-
/O.EXP.KPSR.WI.Y.0034.000000T0000Z-191030T2100Z/
Parker Valley-Yuma-Joshua Tree NP East-Chuckwalla Mountains-
Imperial County Southeast-Chiriaco Summit-Palo Verde Valley-
Chuckwalla Valley-
Including the cities of Parker, Ehrenberg, Yuma, 
Fortuna Foothills, Imperial Hot Mineral Springs, Winterhaven, 
Chiriaco Summit, Martinez Lake, Blythe, Palo Verde, Ripley, 
and Midland
157 PM MST Wed Oct 30 2019 /157 PM PDT Wed Oct 30 2019/

...WIND ADVISORY WILL EXPIRE AT 2 PM MST /2 PM PDT/ THIS
AFTERNOON...

$$

AZZ560-562-310900-
/O.CON.KPSR.FZ.W.0004.191031T0600Z-191031T1600Z/
San Carlos-Globe/Miami-
Including the cities of San Carlos, Globe, and Miami
157 PM MST Wed Oct 30 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM MST THURSDAY...

* WHAT...For the first Freeze Warning, temperatures as low as 
  31. For the second Freeze Warning, temperatures as low as 28 
  expected.

* WHERE...Globe/Miami.

* WHEN...For the first Freeze Warning, until 9 AM MST this 
  morning. For the second Freeze Warning, from 11 PM this 
  evening to 9 AM MST Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 28, 11:33 AM MST, 2 hours 39 minutes earlier.

Area forecast discussion, Oct 28, 11:33 AM MST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1133 AM MST Mon Oct 28 2019

.UPDATE...Updated Aviation discussion.

&&

.SYNOPSIS...
An exiting weather system will usher in much cooler air across
the region today resulting in well below temperatures through at
least mid week. Another cold front will push through the area on
Wednesday bringing breezy to windy conditions again as well as a
reinforcing shot of cold air. This will shift low temperatures
into the mid 30s to low 40s over the lower deserts for Thursday
morning. Dry conditions will persist through the rest of the week
with temperatures gradually warming back to near normal by the
weekend.

&&

.DISCUSSION...
The cold front continues to progress through southern and eastern
Arizona early this morning with breezy westerly winds across
south-central Arizona and even stronger northerly winds across the
Lower CO River Valley. The combination of sustained winds of
20-25 mph with gusts into the 30s and RHs around 15% will
continue the elevated fire danger threat across the Lower CO River
Valley through early afternoon before winds start to drop off.
Temperatures today will be noticeably cooler as highs barely top
70 degrees across the lower deserts, or around 15 degrees cooler
than yesterday. Overnights lows Tuesday morning will be fairly
chilly with readings dipping mostly between 40-45 degrees.

The longwave troughing pattern that has settled across the western
half of the U.S. is forecast to persist through the middle part of
the week with a second shortwave trough digging southward into the
Great Basin tonight. This shortwave will take a more northeasterly
track compared to the current one with the center passing over the
Four Corners area Tuesday night. This trough will bring breezy to
windy conditions beginning Tuesday night across the Lower CO River
Valley, expanding elsewhere on Wednesday. Widespread gusts of
20-25 mph are likely with gusts up to around 40 mph across the
Lower CO River Valley. The very dry air in place and windy
conditions will again bring an elevated fire danger threat across
portions of southeast California and southwest Arizona. After
highs in the middle 70s on Tuesday, even colder air will settle in
for Wednesday as highs struggle to get out of the 60s. Low
temperatures Thursday morning still look very chilly with
widespread readings dipping into the middle to upper 30s. The
coldest rural desert locations and higher terrain areas of Gila
County may even see lows near freezing. Despite the anomalously
cold readings, lows will still fall short of records, but only by
around 5 degrees.

A much weaker flow pattern will set up beginning Thursday with
temperatures gradually warming back to around normal readings by
Saturday. Dry air will continue to dominate the region through the
coming weekend under clear to mostly clear skies. The warming
trend will likely continue into early next week with highs
potentially reaching near 85 degrees.

&&

.AVIATION...Updated at 1820Z

South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:

Expect light to moderate winds to generally favor a westerly
component near 6-11 kt. Windspeeds will gradually taper off into
the late afternoon and evening hours. Overnight expect continued
mostly clear skies with light to light and variable winds
favoring normal diurnal directions.

Southeast California/Southwest Arizona including KIPL and KBLH:

The main aviation concern will be some lingering gusty north
winds down the lower Colorado River valley through mid to late
afternoon affecting KBLH. Look for gusts approaching 30kt at times
thru about 22z with windspeeds tapering off thereafter. Then the
winds will eventually become southwesterly near 8-12 kt by late
Tuesday morning. Expect light to moderate winds at KIPL of 5-8 kt
favoring a northerly component through late afternoon to early
evening and a southerly component thereafter. Skies will remain
clear to mostly clear.

Aviation Discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
Wednesday through Sunday:
Dry weather conditions with below normal highs will persist across
the region through Friday with a late week warming trend beginning
Friday and into the weekend. Another dry weather system dropping
through the region by early Wednesday will produce breezy
northerly winds and elevated to possibly critical fire weather
danger across parts of SE CA, the lower Colorado River Valley and
SW AZ from early Wednesday morning through the afternoon. Winds
for the rest of the period should be mainly light and favor
seasonable patterns. Expect afternoon min RH percentages in the
5-12% range with poor overnight recoveries except for Saturday and
Sunday nights late in the period when there will be some
improvement in the central and eastern areas.

&&

.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Red Flag Warning from 11 PM Tuesday to 5 PM MST Wednesday for
     AZZ131.

CA...Red Flag Warning from 11 PM Tuesday to 5 PM PDT Wednesday for
     CAZ230>232.

&&

DISCUSSION...Kuhlman
AVIATION...Sawtelle
FIRE WEATHER...Sawtelle

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 10:29 AM MSTRed Flag WarningPSRLa Paz, Yuma55 hr
Oct 28, 2:12 PM MSTFreeze WatchPSRGila11 hr
Oct 28, 2:12 PM MSTFreeze WatchPSRGila11 hr

Nearby

Wind Advisories in California, 2019Wind Advisories in Arizona, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.